Do graves goiters ever go without an op or RAI? & I'm worried about my heart? Hyper

Hi guys! A couple more questions if that's okay. I ended up at A&E today, a nasty reaction to metoprolol (every side effect going!). Still waiting to see endo but the dr asked me at the hospital if I've been referred to a heart specialist. I haven't but should I? My poor ticker has been doing 110-130bpm at rest for a while now, I think 6 months! It was 138bpm on betablockers today! I've moved to propranolol now and feel better. Is this the illness playing with my mind or am I on the road to a heart attack?! (I gave up smoking/drinking when I fell pregnant 1.5yrs ago)

Also, as I mentioned before, I've had one graves goiter removed 15 yrs ago. 95% thyroidectomy and now I have a massive one again (yay me!). Do they ever go with carbimizole or just RAI/op?

Thanks again x

2 Replies

  • 95% thyroidectomy but still on Carbimizole and beta blockers?

    I'm guessing it's still Graves then? (and it is just a guess as I just wanted to respond as I'm no expert - just had hyper symptoms before my partial op, scarey stuff, but none of us are medically qualified here just fellow sufferers).

    I know there are Graves sufferers here who have had TT ops or RAI, most go hypo after and are treated for hypo symptoms, I hope they will chip in to help. Seems you have a very determined 5% of a Thyroid - not that that helps much, sorry. The usual advice like checking other stuff like irons and vitamins doesn't really seem relevant, I know quitting smoking can be a factor 'tho, sorry I don't really know. Hugs Jane x

  • I think the goite only goes when the thyroid does. I had graves for more years than I want to remember.Since graves is because you have antibodies in your blood these attack the thyroid and cause the problems. This also means we have the potential to get thyroid eye disease and having RAI I read is not a good idea as it can make this worse. Surgery is best, if, as you have, any tissue left will mean the antibodies will still attack that tissue upsetting the balance of things. The antibodies will wither away once all thyroid removed. My GP says there is always a tiny bit left somewhere which will activate on and off causing slight imbalances. The antibodies that attack the eyes are different to the ones that atteck the thyroid, this is why it always sounds so complicated. I am saying this from my own experience and bits of information I have picked up. Hope it is of some help.

You may also like...